Quick Links


Perturbation-based moveout approximations in anisotropic mediaNormal access

Authors: S. Xu, A. Stovas and Q. Hao
Journal name: Geophysical Prospecting
Issue: Vol 65, No 5, September 2017 pp. 1218 - 1230
DOI: 10.1111/1365-2478.12480
Organisations: Wiley
Language: English
Info: Article, PDF ( 10.59Mb )

The moveout approximations play an important role in seismic data processing. The standard hyperbolic moveout approximation is based on an elliptical background model with two velocities: vertical and normal moveout. We propose a new set of moveout approximations based on a perturbation series in terms of anellipticity parameters using the alternative elliptical background model defined by vertical and horizontal velocities. We start with a transversely isotropic medium with a vertical symmetry axis. Then, we extend this approach to a homogeneous orthorhombic medium. To define the perturbation coefficients for a new background, we solve the eikonal equation with horizontal velocities in transversely isotropic medium with a vertical symmetry axis and orthorhombic media. To stabilise the perturbation series and improve the accuracy, the Shanks transform is applied for all the cases. We select different parameterisations for both velocities and anellipticity parameters for an orthorhombic model. From the comparison in traveltime error, the new moveout approximations result in better accuracy comparing with the standard perturbationbased methods and other approximations.

Back to the article list